Acta Medica Okayama volume75 issue1
2021-02 発行

Marked Hypertriglyceridemia in a Patient with type 2 Diabetes Receiving SGLT2 Inhibitors

Senoo, Mayumi Department of Internal Medicine, Diabetes Center, Okayama Saiseikai General Hospital
Tone, Atsuhito Department of Internal Medicine, Diabetes Center, Okayama Saiseikai General Hospital
Imai, Yusuke Department of Internal Medicine, Diabetes Center, Okayama Saiseikai General Hospital
Watanabe, Satoko Department of Internal Medicine, Diabetes Center, Okayama Saiseikai General Hospital
Kaneto, Mitsuhiro Department of Internal Medicine, Diabetes Center, Okayama Saiseikai General Hospital
Shimomura, Yasuyuki Department of Internal Medicine, Diabetes Center, Okayama Saiseikai General Hospital
Teshigawara, Sanae Department of Internal Medicine, Diabetes Center, Okayama Saiseikai General Hospital Kaken ID
Nakatou, Tatsuaki Department of Internal Medicine, Diabetes Center, Okayama Saiseikai General Hospital
Publication Date
2021-02
Abstract
A 43-year-old male with type 2 diabetes, under treatment with 5 mg/day of dapagliflozin, was referred to our hospital with upper left abdominal pain and marked hypertriglyceridemia (triglycerides [TGs], 5,960 mg/dl). He was also on a low-carbohydrate diet that promoted ketosis under sodium glucose cotransporter 2 (SGLT2) inhibitor administration. Polyacrylamide gel electrophoresis revealed a remarkable increase in very-low-den-sity lipoprotein, a TG-rich lipoprotein particle synthesized in the liver using free fatty acids derived from adi-pose tissue. Although SGLT2 inhibitors generally improve the lipid profile, under certain conditions such as a low-carbohydrate diet, they may adversely exacerbate the lipid profile via ketosis.
Document Type
Case Report
Keywords
sodium glucose cotransporter 2 inhibitor
dyslipidemia
hypertriglyceridemia
type 2 diabetes mellitus
Link to PubMed
75_1_103.pdf 1.91 MB